Alert archive / South Carolina / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 7, NWS Wilmington, NC

March 16, 2026Robeson County, North Carolina; 4 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 16, 2026, 6:01 PM EDT for Robeson County, North Carolina; 4 counties in South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2026, 6:01 PM EDT (22:01 UTC)
Expired
Mar 16, 2026, 6:45 PM EDT
In force
44 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Robeson County, NC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 1:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:35 PM EDT, 26 minutes earlier. Its key messages:

  • 1) Strong to severe storms are possible into early this evening. 2) Subfreezing temperatures are expected Tuesday night, and possible again Wednesday night.
Area forecast discussion, Mar 16, 5:35 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
535 PM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
The Tornado Watch has been cancelled with the threat of strong wind
gusts remaining possible through this evening along the cold
front.

&&

.KEY MESSAGES...
1) Strong to severe storms are possible into early this
evening.

2) Subfreezing temperatures are expected Tuesday night, and possible
again Wednesday night.

&&

.DISCUSSION...
KEY MESSAGE 1...Strong to severe storms are possible into early
this evening.

A Severe Thunderstorm Watch remains in effect with the primary
threat of damaging wind gusts and possibly a tornado.

Showers and storms expanded in coverage into early this
afternoon limiting the potential instability but the overall
threat will continue until a strong cold front moves through
into this evening. The winds will continue to remain gusty and
potential for damaging winds exists as the low level winds
remain strong, but the instability will remain a limiting
factor. Also, decent shear remains, maintaining onto the threat
of a tornado. The greatest threat will end from west to east
through 6 to 8 pm this evening before cold front makes its way
offshore.

KEY MESSAGE 2...Subfreezing temperatures are expected Tuesday
night, and possible again Wednesday night.

Freezing temperatures still appear likely Tuesday night, and
confidence is high enough to upgrade the Freeze Watch to a Freeze
Warning. The only exception is coastal Georgetown where temps may
only bottom out around 33-35 degrees, so kept the watch there for
now. Low temps are expected in the upr 20s most areas, with mid 20s
over typical colder spots with good radiational cooling conditions.
For Wednesday night, lows will range through the 30s so there's a
lower chance for a freeze than Tuesday night, however patchy to
areas of frost are expected over much of SE North Carolina and NE
South Carolina.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms will continue until about 00-02z.
with possible wind gusts in excess of 50 knots. MVFR will
dominate outside of convection, but all terminals will
transition to VFR between 02-04z as dry and cold weather
arrives behind a strong cold front. Winds shift to the west and
northwest behind the front this evening and maintain some
gustiness overnight.

Extended Forecast...VFR through Friday.

&&

.MARINE...
Through Tuesday... Gale Warning continues in effect until
midnight tonight with strong winds and mainly gale gusts. Seas
will remain rough with waterspouts possible through this
evening. Winds shift to the west and northwest behind the front
tonight. A Small Craft Advisory will be needed following the
Gale Warning to address gustiness in cold air advection. Seas
will gradually recover late tonight into daybreak Tuesday.

Tuesday Night through Saturday...Sub-SCA conditions for the
duration of this period with sfc high pressure over the area
much of the time. Winds no higher than 10-15 kt - mainly Tuesday
night and Wednesday, and seas consistently in the 2-4 ft range.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning from 2 AM to 10 AM EDT Wednesday for NCZ087-096-
     099-105>110.
SC...Freeze Warning from 2 AM to 10 AM EDT Wednesday for SCZ017-023-
     024-032-033-039-054-055-058-059.
     Freeze Watch from late Tuesday night through Wednesday morning
     for SCZ056.
MARINE...Gale Warning until midnight EDT tonight for AMZ250-252-254-256.

&&

WHAT HAS CHANGED...ILM
KEY MESSAGES...MAS/RGZ
DISCUSSION...MAS/RGZ
AVIATION...RGZ
MARINE...MAS/RGZ
Hazardous weather outlook, Mar 16, 5:33 PM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
533 PM EDT Mon Mar 16 2026

AMZ250-252-254-256-172145-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
533 PM EDT Mon Mar 16 2026

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054-055-058-059-
172145-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Central Horry-
Northern Horry-
533 PM EDT Mon Mar 16 2026

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Strong wind gusts may be possible with storms through this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-172145-
Coastal Georgetown-
533 PM EDT Mon Mar 16 2026

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Strong wind gusts may be possible with storms through this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 16, 2:29 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington NC
229 PM EDT Mon Mar 16 2026

NCZ106>110-161915-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-Coastal Brunswick NC-
229 PM EDT Mon Mar 16 2026

...A STRONG THUNDERSTORM WILL IMPACT NEW HANOVER...SOUTHEASTERN
PENDER AND EASTERN BRUNSWICK COUNTIES THROUGH 315 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocean Crest Pier, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Wrightsville Beach,
Kure Beach, Figure Eight Island, Boiling Spring Lakes, St. James,
Southport, and Hightsville.

This includes the following highways...
 Interstate 40 near mile marker 416.
 Interstate 140 between mile markers 15 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
North Carolina.

&&

LAT...LON 3427 7775 3415 7784 3391 7795 3384 7796
      3386 7801 3388 7800 3387 7802 3389 7802
      3391 7811 3391 7834 3434 7808 3433 7779
      3432 7777 3433 7774 3433 7767
TIME...MOT...LOC 1829Z 214DEG 42KT 3394 7819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TRA
Special weather statement, Mar 16, 2:36 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
236 PM EDT Mon Mar 16 2026

SCZ055-056-161900-
Coastal Georgetown SC-Inland Georgetown SC-
236 PM EDT Mon Mar 16 2026

...A STRONG THUNDERSTORM WILL IMPACT INLAND GEORGETOWN COUNTY
THROUGH 300 PM EDT...

At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Graves, or just west of Georgetown, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Sampit, Plantersville, Graves, Yauhannah, and Oatland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northeastern
South Carolina.

&&

LAT...LON 3332 7957 3370 7925 3370 7924 3369 7925
      3370 7922 3370 7920 3364 7913 3361 7912
      3360 7911 3361 7910 3358 7910 3357 7905
      3321 7941
TIME...MOT...LOC 1835Z 218DEG 47KT 3339 7939

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TRA
Special weather statement, Mar 16, 2:55 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
255 PM EDT Mon Mar 16 2026

NCZ105-106-161930-
Coastal Pender NC-Inland Pender NC-
255 PM EDT Mon Mar 16 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PENDER COUNTY THROUGH
330 PM EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wrightsboro, or near Wilmington, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Burgaw, Hampstead, White Stocking, Rocky Point, Topsail, Maple Hill,
Ashton, Woodside, Edgecomb, Scotts Hill, and St. Helena.

This includes Interstate 40 between mile markers 399 and 413.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
North Carolina.

&&

LAT...LON 3431 7776 3435 7781 3437 7782 3438 7781
      3439 7782 3436 7789 3438 7790 3438 7792
      3436 7793 3437 7794 3437 7796 3438 7796
      3437 7799 3436 7798 3434 7799 3433 7804
      3472 7782 3472 7773 3469 7767 3447 7757
TIME...MOT...LOC 1854Z 217DEG 45KT 3431 7792

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TRA
Special weather statement, Mar 16, 3:36 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
336 PM EDT Mon Mar 16 2026

NCZ099-162000-
Columbus NC-
336 PM EDT Mon Mar 16 2026

...A STRONG THUNDERSTORM WILL IMPACT COLUMBUS COUNTY THROUGH 400 PM
EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tabor City, or 18 miles southwest of Whiteville, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whiteville, Tabor City, Chadbourn, Bethel, Lake Waccamaw, Hallsboro,
Nakina, and Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for southeastern
North Carolina...and northeastern South Carolina.

&&

LAT...LON 3446 7865 3445 7866 3445 7862 3443 7860
      3437 7843 3402 7874 3420 7896 3447 7876
      3447 7867
TIME...MOT...LOC 1935Z 216DEG 47KT 3411 7887

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Mar 16, 4:53 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
453 PM EDT Mon Mar 16 2026

SCZ017-023-032-162145-
Marlboro SC-Florence SC-Darlington SC-
453 PM EDT Mon Mar 16 2026

...GUSTY SHOWERS WILL IMPACT WESTERN FLORENCE...DARLINGTON AND
WESTERN MARLBORO COUNTIES THROUGH 545 PM EDT...

At 452 PM EDT, Doppler radar was tracking gusty showers along a line
extending from Carolina Sandhills Wildlife Refuge to near Oakland.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Clyde around 505 PM EDT.
  Hartsville, Kellytown, Lydia, and Hartsville around 510 PM EDT.
  Lamar and Oats around 520 PM EDT.
  Auburn, Swift Creek, and Cartersville around 525 PM EDT.
  Timmonsville, Darlington Raceway, Dovesville, and Floyd around 530
  PM EDT.
  Darlington, Mont Clare, and Sardis around 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northeastern
South Carolina.

&&

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3469 7987 3481 7993 3481 7968
      3474 7959 3388 7987 3388 7994 3395 7997
      3399 7989 3409 8008 3415 8015 3423 8011
      3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2052Z 277DEG 32KT 3462 8032 3403 8050

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TRA
Special weather statement, Mar 16, 5:46 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
546 PM EDT Mon Mar 16 2026

NCZ087-SCZ017-023-024-032-033-162230-
Robeson NC-Marion SC-Marlboro SC-Florence SC-Dillon SC-Darlington SC-
546 PM EDT Mon Mar 16 2026

...GUSTY SHOWERS WILL IMPACT WESTERN ROBESON...FLORENCE...
DILLON...DARLINGTON...MARION AND MARLBORO COUNTIES THROUGH 630 PM
EDT...

At 545 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 8 miles northwest of Mccoll to Florence Darlington
Technical College Main Campus. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Bennettsville, Marion, Dillon, Red Springs, Pembroke,
Maxton, Mccoll, Latta, Rowland, Quinby, Clio, Sellers, Blue Brick,
Zion, Hamer, Mars Bluff, Brownsville, and South Of The Border.

This includes the following highways...
 Interstate 20 near mile marker 141.
 Interstate 95 in South Carolina between mile markers 156 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3402 7939 3403 7992 3478 7965 3463 7946
      3477 7933 3482 7936 3484 7935 3483 7919
      3491 7909
TIME...MOT...LOC 2145Z 266DEG 33KT 3477 7962 3423 7980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:02 PM EDTGale WarningILM28 hr
Mar 16, 1:45 AM EDTFreeze WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson22 hr
Mar 16, 1:45 AM EDTWind AdvisoryILMBrunswick, New Hanover, Pender12 hr
Mar 16, 8:26 AM EDTSpecial Weather StatementILMBladen, Columbus49 min
Mar 16, 9:57 AM EDTSpecial Weather StatementILMNew Hanover, Pender33 min
Mar 16, 11:24 AM EDTSpecial Marine WarningILM66 min
Mar 16, 12:00 PM EDTSpecial Marine WarningILM60 min
Mar 16, 12:06 PM EDTSpecial Weather StatementILMBrunswick, New Hanover, Pender39 min
Mar 16, 1:02 PM EDTSpecial Weather StatementILMPender28 min
Mar 16, 1:13 PM EDTSpecial Marine WarningILM62 min
Mar 16, 1:28 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender62 min
Mar 16, 1:45 PM EDTFreeze WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson43 hr
Mar 16, 1:52 PM EDTSpecial Marine WarningILM38 min
Mar 16, 2:26 PM EDTSpecial Weather StatementILMBladen19 min
Mar 16, 2:29 PM EDTSpecial Weather StatementILMBrunswick, New Hanover46 min
Mar 16, 2:42 PM EDTAreal Flood AdvisoryILMBrunswick, New Hanover93 min
Mar 16, 2:55 PM EDTSpecial Weather StatementILMPender35 min
Mar 16, 3:36 PM EDTSpecial Weather StatementILMColumbus24 min
Mar 16, 6:17 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson73 min
Mar 16, 7:08 PM EDTSpecial Weather StatementILMBladen, Columbus67 min
Mar 16, 7:58 PM EDTSpecial Weather StatementILMNew Hanover, Pender62 min
Mar 16, 2:36 PM EDTSpecial Weather StatementILMGeorgetown24 min
Mar 16, 2:45 PM EDTTornado WarningILMGeorgetown19 min
Mar 16, 3:02 PM EDTSevere Thunderstorm WarningILMHorry32 min
Mar 16, 4:53 PM EDTSpecial Weather StatementILMDarlington, Marlboro52 min
Mar 16, 5:46 PM EDTSpecial Weather StatementILMDillon, Florence, Marlboro44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2026Severe Thunderstorm Warnings in North Carolina, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.